Alert archive / Utah / Red Flag Warnings in 2009
Red Flag Warning 16, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Oct 2, 2009, 2:45 PM MDT. It took effect at Oct 3, 2009, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2009, 2:45 PM MDT (20:45 UTC)
- In effect from
- Oct 3, 2009, 12:00 PM MDT
- Expired
- Oct 3, 2009, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 022045 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 245 PM MDT FRI OCT 2 2009 UTZ434-435-030445- /O.NEW.KSLC.FW.W.0016.091003T1800Z-091004T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- 245 PM MDT FRI OCT 2 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR FIRE WEATHER ZONES 434 AND 435 FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR FIRE WEATHER ZONES 434 AND 435 FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY. GUSTY SOUTHWEST WINDS WILL DEVELOP SATURDAY AHEAD OF THE NEXT UPSTREAM SYSTEM HEADING FOR THE FIRE DISTRICT. THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL UTAH SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
000 WWUS85 KSLC 030559 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1159 PM MDT FRI OCT 2 2009 UTZ434-435-031100- /O.CON.KSLC.FW.W.0016.091003T1800Z-091004T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- 1159 PM MDT FRI OCT 2 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR FIRE WEATHER ZONES 434 AND 435 FOR LOW HUMIDITIES AND STRONG WINDS... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT SATURDAY FOR FIRE WEATHER ZONES 434 AND 435 FOR LOW HUMIDITIES AND STRONG WINDS. GUSTY SOUTHWEST WINDS WILL DEVELOP SATURDAY AHEAD OF THE NEXT UPSTREAM SYSTEM HEADING FOR THE FIRE DISTRICT. THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS WEST CENTRAL UTAH SATURDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 030858 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 258 AM MDT SAT OCT 3 2009 UTZ434-435-032200- /O.CON.KSLC.FW.W.0016.091003T1800Z-091004T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- 258 AM MDT SAT OCT 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS ZONES 434 AND 435... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY SOUTHWEST WINDS AND LOW RELATIVE HUMIDITY ACROSS ZONES 434 AND 435. GUSTY SOUTHWEST WINDS WILL DEVELOP TODAY ACROSS WEST CENTRAL AND SOUTHWEST UTAH. THESE WINDS COMBINED WITH LOW RELATIVE HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. HUMIDITY VALUES ARE EXPECT TO RECOVER SUFFICIENTLY BY MID-EVENING TO ALLEVIATE THE SEVERE FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
000 WWUS85 KSLC 032104 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 304 PM MDT SAT OCT 3 2009 UTZ434-435-040300- /O.CON.KSLC.FW.W.0016.000000T0000Z-091004T0300Z/ WEST CENTRAL DESERTS AND MOUNTAINS- SOUTHWEST DESERTS AND MOUNTAINS- 304 PM MDT SAT OCT 3 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS ZONES 434 AND 435... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES ACROSS ZONES 434 AND 435. GUSTY SOUTHWEST WINDS WILL CONTINUE THIS EVENING ACROSS WEST CENTRAL AND SOUTHWEST UTAH. THESE WINDS HAVE COMBINED WITH LOW RELATIVE HUMIDITY TO CREATE SEVERE FIRE WEATHER CONDITIONS. HUMIDITY VALUES ARE EXPECTED TO RECOVER SUFFICIENTLY BY MID- EVENING TO ALLEVIATE THE CRITICAL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Oct 2, 10:03 AM MDT, 4 hours 42 minutes earlier.
Area forecast discussion, Oct 2, 10:03 AM MDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1003 AM MDT FRI OCT 2 2009 .SYNOPSIS...A WEAK RIDGE OVER THE AREA TODAY WILL BE FOLLOWED BY A COLD PACIFIC TROUGH ARRIVING LATE IN THE WEEKEND. COOLER TEMPERATURES AND PRECIPITATION WILL SETTLE INTO THE STATE SUNDAY...AND REMAIN OVER THE REGION THROUGH EARLY NEXT WEEK. && .DISCUSSION...MOSTLY CLEAR SKIES EXIST ACROSS MUCH OF THE FORECAST AREA THIS MORNING...WITH ONLY SOME PASSING CIRRUS TO SPEAK OF. THIS WILL REMAIN THE CASE THROUGH TODAY...AS WEAK HIGH PRESSURE PERSISTS OVER THE AREA. SLOW BUT STEADY WARMING AND DRYING WILL CONTINUE THROUGH TOMORROW...WITH MOST AREAS EXPECTED TO SEE AFTERNOON HIGHS ONLY A COUPLE DEGREES BELOW SEASONAL NORMALS ON SATURDAY. HOWEVER...THESE WARMER TEMPS WILL BE SHORT-LIVED...AS ANOTHER COOL PACIFIC TROUGH IS EXPECTED TO MOVE INTO THE AREA LATE SATURDAY INTO SUNDAY. THIS WILL LEAD TO COLDER...MOISTER...AND MORE UNSTABLE WEATHER HEADING INTO THE BEGINNING OF NEXT WEEK...PARTICULARLY IN THE NORTHERN HALF OF THE CWA. DETAILS BEYOND MONDAY ARE SOMEWHAT UNCERTAIN...AS THE TROUGH SPLITS DIRECTLY ON TOP OF THE WESTERN CONUS...WITH MOST SOLUTIONS PRODUCING A CUT-OFF LOW OVER SOUTHERN CALIFORNIA BY WEDNESDAY MORNING. WILL TRY TO GLEAN SOME MORE CERTAINTY FROM THE 12Z MODEL RUNS AND ENSEMBLES...BUT SUSPECT THAT THE SOLUTIONS WILL CONTINUE TO WAVER OVER THE NEXT COUPLE DAYS IN THIS UNCERTAIN PATTERN. THE CURRENT FORECAST LOOKS GOOD AND NO UPDATES ARE PLANNED FOR THIS MORNING. && .AVIATION...SURFACE WINDS AT THE SLC TERMINAL ARE EXPECTED TO SWITCH TO THE NORTHWEST BETWEEN 17Z AND 19Z. VFR CONDITIONS UNDER MOSTLY CLEAR SKIES WILL PERSIST THROUGH TODAY. && .FIRE WEATHER...HIGH PRESSURE OVER UTAH WILL GRADUALLY MOVE EAST TODAY ALLOWING SOUTHWESTERLY FLOW ALOFT TO SPREAD ACROSS THE REGION. THIS SOUTHWESTERLY FLOW WILL ALLOW FOR A WARMING TREND TODAY THROUGH SATURDAY. AS THIS FLOW STRENGTHENS ON SATURDAY IT WILL RESULT IN WINDY CONDITIONS ACROSS THE SOUTHERN THIRD OF UTAH...AND COMBINED WITH A VERY DRY AIRMASS WILL CREATE FIRE WEATHER CONCERNS. WINDS WILL BE STRONGER SUNDAY MORNING AHEAD OF THE COLD FRONT EXPECTED AROUND NOON BUT HUMIDITY WILL BE ABOVE 15 PERCENT. HAVE NOT DISCUSSED FUEL MOISTURE AND POSSIBLE FIRE HEADLINES WITH THE EGBCC YET...BUT WILL BEFORE AFTERNOON PACKAGE. THE COLD PACIFIC STORM SYSTEM EXPECTED SUNDAY WILL LINGER THROUGH EARLY NEXT WEEK. THIS WILL BRING COLDER TEMPERATURES...ALONG WITH ANOTHER ROUND OF VALLEY RAIN AND MOUNTAIN SNOWFALL TO THE NORTHERN HALF OF UTAH. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...SCHOENING FIRE WEATHER...YOUNG AVIATION...SCHOENING FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Oct 2, 4:45 AM MDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 445 AM MDT FRI OCT 2 2009 UTZ001>016-019>021-517-518-WYZ021-031045- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 445 AM MDT FRI OCT 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT THE OUTLOOK AREA WILL SEE ANOTHER DAY OF CLEAR SKIES AND UNSEASONABLY COOL TEMPERATURES TODAY. WITH LIGHT WINDS OVERNIGHT...SOME VALLEY LOCATIONS WILL AGAIN SEE BELOW FREEZING TEMPERATURES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HIGH PRESSURE WILL REMAIN OVER THE AREA ON SATURDAY...AND INCREASING SOUTHERLY WINDS WILL HELP TEMPERATURES WARM TO NEAR SEASONAL NORMALS. ANOTHER PACIFIC STORM SYSTEM IS EXPECTED TO MOVE INTO THE GREAT BASIN ON SUNDAY THEN STALL...BRINGING ANOTHER ROUND OF COLDER AND UNSETTLED WEATHER TO MOST OF THE AREA THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Red Flag Warnings in Utah, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.